Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 44, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 12, 2000, 2:05 PM EDT for Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 12, 2000, 2:05 PM EDT (18:05 UTC)
- Expired
- Aug 12, 2000, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sullivan County, NY
The radar
The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121806 FFWBGM NYC105-122200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE... * FLASH FLOOD WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK. * UNTIL 600 PM EDT. * AT 155 PM EDT...FLOODING CONTINUED OVER WESTERN SULLIVAN COUNTY AND NUMEROUS ROAD AND BRIDGES WERE STILL UNDERWATER. A STATE OF EMERGENCY IS IN EFFECT FOR THE ENTIRE COUNTY. TRAVEL IS NOT RECOMMENDED. ANOTHER ROUND OF MODERATE TO OCCASIONALLY HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THIS FLOODED AREA DURING THE AFTERNOON. EXPECT HOURLY RAINFALL RATES UP TO A HALF INCH AS THIS RAIN MOVES THROUGH WHICH WILL LIKELY AGGRAVATE ONGOING FLOODING. RAIN IS EXPECTED TO TAPER OFF THIS EVENING. THIS IS A DANGEROUS SITUTATION! DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT! LAT...LON 4149 7498 4147 7476 4186 7484 4186 7513 $$ JAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:05 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 12, 2:05 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 205 PM EDT SAT AUG 12 2000 MDLS HAVE TRENDED TWDS THE AVN SOLUTION WHICH BODES WELL FOR THE BGM CWA. WELL BE ABLE TO SALVAGE AT LEAST PART OF THE WEEKEND ACRS UPSTATE NY ALTHO FAR SE ZONES WILL STILL HAVE THE THREAT FOR SOME SHRA. SCT CONVECTION CONTINUES TO DVLP ACRS THE RGN WITH HEAVIEST AND MOST WDSPRD ACTIVITY STILL PERSISTING ACRS THE WRN CATSKILLS AND FAR NE PA. POTNL FOR SOME ISOLD HEAVY AMTS SPCLY IN THE WYOMING VLY BUT THUS FAR THIS AREA HAS RECEIVED LTL RAINFALL. XPCT MOST OF THE ACTIVITY ACRS UPSTATE NY TO DIMINISH AFTER SS SO WILL CALL FOR SCT EVNG SHRA/PSBL TSRA OTRW PC. MOSTLY CLOUDY SKIES AND HIGHER POPS ACRS SE ZONES. FOR TMRW CONTINUITY WILL BE THE MAIN THEME. WILL KEEP THE FCST FOR THE CNTRL SRN TIER/FINGER LAKES AND WRK MOHAWK VLY DRY. WAS CONSIDERING GOING WITH A DRY FCST FOR THE SUSQ RGN GIVEN THE LACK OF INSTAB IN THE MDL PROFILES BUT THINK THERE IS THE PSBLTY OF A BRIEF -SHRA IN THIS AREA. WILL GO WITH A 30 POP HERE. ACRS NE PA SCT SHOWERS AND MAINLY CLDY SKIES. EVEN HERE THE BEST CHC MAY BE LATER IN THE DAY AS MSTR SURGES BACK N AS THE UPR LOW BEGINS TO EJECT OUT. WILL CONTINUE WITH LOW CHC POPS ON SUNDAY NIGHT FOR FAR SE ZONES THEN INDICATE IMPVNG CONDITIONS ON MONDAY. ETA SUGGESTS THE SHOWERS COULD HANG ON ALL DAY THERE BUT WILL GO WITH AVNS SUGGESTION OF DRYING AS THE DAY PROGRESSES. OTRW A PARTLY SUNNY DAY XPCTD ACRS THE REMAINDER OF THE CWA AS WELL BE INBETWEEN SYSTEMS. XTNDD FCST...WILL KEEP THE CHC FOR SHRA/TSRA LATE TUES INTO TUES NGT. MAY SEE SOME LINGERING ACTIVITY ERLY WED BUT WONT MENTION NOW. .BGM...NONE. BRADY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:07 PM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 12:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 2 hr |
| Aug 12, 6:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.